First Things First (assess and treat for the following)
- ABCs, obtain vital signs, establish IV access, cardiac monitor
- Diagnosis is based on patient’s history of ingestion with presence of symptoms (tachycardia, nausea/vomiting, tremor, etc.).
- Obtain theophylline level – it is essential to determine some treatment courses.
- Orogastric lavage should be considered for an acute ingestion < 1-2 hours prior to presentation.
There's more to see -- the rest of this topic is available only to subscribers.
Last updated: May 5, 2010
"Theophylline Overdose." Pocket ICU Management, PocketMedicine.com, Inc, 2010. Anesthesia Central, anesth.unboundmedicine.com/anesthesia/view/Pocket-ICU-Management/534026/all/Theophylline_Overdose.
Theophylline Overdose. Pocket ICU Management. PocketMedicine.com, Inc; 2010. https://anesth.unboundmedicine.com/anesthesia/view/Pocket-ICU-Management/534026/all/Theophylline_Overdose. Accessed December 11, 2023.
Theophylline Overdose. (2010). In Pocket ICU Management. PocketMedicine.com, Inc. https://anesth.unboundmedicine.com/anesthesia/view/Pocket-ICU-Management/534026/all/Theophylline_Overdose
Theophylline Overdose [Internet]. In: Pocket ICU Management. PocketMedicine.com, Inc; 2010. [cited 2023 December 11]. Available from: https://anesth.unboundmedicine.com/anesthesia/view/Pocket-ICU-Management/534026/all/Theophylline_Overdose.
TY - ELEC
T1 - Theophylline Overdose
ID - 534026
Y1 - 2010/05/05/
BT - Pocket ICU Management
UR - https://anesth.unboundmedicine.com/anesthesia/view/Pocket-ICU-Management/534026/all/Theophylline_Overdose
PB - PocketMedicine.com, Inc
DB - Anesthesia Central
DP - Unbound Medicine